well im not even sure if this is in the right topic but i have to ask... for the past three years or so..on and off i have been having horrible nightmares and i guess u can say there flashbacks from childhood memories such as being raped, being abused by father and past boyfriend, and sexual abused, the list goes on, but latly for the past almost 3 months i have gottne them atleast 6 times our of 7..i wake up shaking, trembling, crying even, or in a big sweat, i dont know how to stop these dreams from happening, and i dont know if this is something that is clinicaly wrong, cuz ive already been diagnosed with severe deep depression and mood depression whatever that is, but i need help, i dont know how much longer i can take these dreams, any suggestions?
Posts: 183 | From: Buffalo, NY :) | Registered: Feb 2002
| IP: Logged |
I don't know if you're still looking to see a reply, but here goes.
Are you on anti-depressants? I think some medications might contribute to changes in sleep patterns, which may include dreams. Talk to your doctor about the medication. I'm no expert, so that's only a guess.
But I think if you try and talk to some one, a counselour, a really good friend whom you trust, you might be able to work through some of the things you're dreaming about. It might be slow going, but to have some sort of ally out there that you can tell about these dreams is a good thing.
If I were in your position, I might keep a dream (nightmare) journal. I think writing it down might help separate it from what I feel, and even just looking at the paper and seeing what I wrote, I'd feel a bit like it's not in me. But try and see what works for you.
UnderTheBridge, according to the guidelines you accepted when you registered here, it's not okay to continually post comments like this one, and others you've posted here. If you continue to proselytize, it will result in the loss of your posting privileges. Thank you.
Posts: 1679 | From: London, ON | Registered: Jan 2003
| IP: Logged |
i wouldnt take an anti-depressant because according to the news on tv, they just make everything worse. try talking to your best friend who you really trust, or see a therapist. i have to say, some of the stories i have read here are really sad and made me understand how my life isnt as horrible as i think it is. :smile:
While anti depressents aren't for everyone, they certainly do help some people. They're not something you want to play around with, but something only you and your doctor can decide is right (for YOU) or not. You just can't generalize what type of treatment will help someone ... Everyone is different.
You need to be talking to someone about this. I'm assuming you have a psychologist/counselor of some sort? Keeping a dream journal is a great idea ... then you can go over the dreams you've had w/ your counselor and try to find out what they could mean (IF they mean anything).
I am starting to take offence to your comments underthebridge. I will have you know that it is my partner's faith in god that contributed to his mental health state now. Faith in god, sure as heck didn't help him, only made him worse. Looking for answers in the bible, and in god, sure as heck isn't right for everyone. Religious beliefs are extremely personal, and should stay that way. When in time of crisis, people don't need to hear 'seek god' or 'read the bible' for example, they need concrete help, if their pastor/religious leader is providing it then great or then they can chose to seek help the way they want. Blanketed cure-alls don't help. This will the last time that I will indulge you, and grant you the attention you so obviously desire.
I too definetely hope you are seeing a therapist or psychiatrist. Are you currently discussing your therapist? Sometimes, well actually, a lot of the time, having discussed traumatic events in ones life in therapy, usually leads to dreams, daydreams, and generally thinking about them all overagain. You are supposed to be thinking about them, because you are discussing them, trying to make sense, and learn to deal with your past. That being said, not getting enough sleep, and being traumatized by rehashing these events is not productive. It is best to talk to your mental health care provider to see what can be done, maybe therapy needs to be slowed down, or maybe your meds needs adjusting. In any case they are the best to deal with what is going on.
Was it a particular mood disorder you were diagnosed with? Are you on lithium? Lithium can play havoc with ones sleep patterns and such. My partner used to wake up in cold sweats all the time on this lithium, like many side effects they diminished over time. What is important, is that if you are medication to continue to take it until you speak to your mental health care provider. I wish you all the best. It's never easy dealing with ones issues, but you will find the strength within yourself, that I know.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.